Oh Johnno , you crack me up , I know a great farrier who can help, bahahaha
You have a great sense of humour, your household would be fun.
My lryica usage goes back a little over 5 years , before that even longer on tramadol .
I want to send you both a HUGE Thank You. Your one simple question, which sent me into a bit of a panic, has resulted in me realising just how much of an effect Lyrica is having on me.
After reading case after case of dental horror stories related to Lyrica, even if you discount 90% of them there are enough to make one think there might be a link for some people. Meds are just a chemical reaction, some react differently than with others. And being as I am usually in the 0.001% in side effect, I understand this very well.
I waded my way through 1) and thought I need to rethink Lyrica, and if it is right for me.
Which lead me to 2) and in reading that list my eyes were opened. I printed the list put and highlighted all the sysmptoms I had.
Some have no known association with Lyrica, for example since I started the med, my psorosis has gone nuts. So I ticked the itchiness symptom. Some are hard to destinguish between SOP and if its related to Lyrica, for example Headache. I ticked it anyway.
Then one jumped out at me, actually there were two. 1) Joint Pain and 2) Lower back pain.
My knees, hips, groin, shoulder and elbows have been getting increasingly sore. I put it down to years of being overweight finally catching up with my bones. Walking has become increadibly painful and so very, very hard. But I wrote it off as just being fat.
Same with the back pain. I have always had a touchy back, from years of falling off horses in my teens. (Side note my original jaw injury was due to a very bad fall off a horse. Or more specifcially coming off at full gallop, side of face into a tree.) Any way my touchy back was always the same spot, right hand lower back. It can be eased by a hot bath. But it spasms and does all sorts of things. Again, I put it down to being particuarly bad of late to being overweight and getting older. (Turned 44 this year).
As I was reading the list and ticking off things. My brain took me back to when we were trying to find a cholesterol tablet that worked and it effected my muscles in the worst way. It took a year of trial and error until we found one of the "older style" cholesterol lowering meds that worked without the debilitating side effects. Sadly I have genetic high cholesterol so no amount of diet changes will work. Anyway.... a light bulb went off.
My joint pains, and lower back worsening had all started with the Lyrica. But because the Lyrica had given me good results and with the added bonus of sleeping, I didn't connect the two. Until today. For that I thank you Harpy and Jo.
And even though the horror dental stories are my own personal version of hell, I am not willing to chance it. My teeth and gums had started becoming sensitive again about 6 weeks ago, and As that was something that has always been connected to the jaw issues, I just thought it meant we might have up the dose a bit.
So even though I am feeling confused and a little distressed, I have decided to go off Lyrica. And don't fret I'm not silly, I will wean off and talk to the doc about it on Thursday. My thinking is this, if after I am off the Lyrica my joints and lower back improve. I will know it is the lyrica. And by then, I may even be able to find some sort of official connection between Lyrica and dental and teeth issues.
Which means I am back to where I started. Hence my distress. It will pass, I will be ok. I just need to rethink my long term management. I say as I have been dealing with this for over 20 years now. I've tried it all, been to. Hell and back numerous times. I think I need to re-energise my coping mechanisms. And if that means 5 baths in a day to meditate and relax, then so be it.
I will talk to the doc about all of this. But I think for me, Panadiene Forte and Temazapam is the way forward. I may need to change a few routines. I am extra sensative to so many meds, I should have expected this. And I guess in six to eight weeks from now I will know more definitivly if I am right.
I should know by now to 1) Trust my body and my instincts 2) Lyrica was too good to be true. I need to stop looking for a "fix", accept this is it, and find a way to cope with minimal PF (Its really the only PK I can take, allergic to all the rest, or super sensitive that I class it as an allergy).
So while I am a little confused and distressed right now, I will cope. I see the dentist and doc on Thursday.
Again, Thank You to Harpy and Jo.
So glad to help, wasn't sure if I should post it as it came from dentist not doc. what I thought was my tooth being painful for months , but as dentist check it he kept questioning if it was that wisdom tooth, I said yes as I can't bite down on it, checking it out by tapping on it and I nearly went through the roof with the scream.
Did the X-ray and said he would not have know it was that tooth. Just another nasty infection under a perfectly healthy tooth.
Thanks for posting them sites, I suffer immensely from night knee, hip, groin and low Back pain which is what sent me to pain dr. Maybe one day I hope I will learn to live with pain without everyday meds soon, it's just not worth it,
Spoke to both my dentist and Doc and they both said the same thing, Lyrica itself does NOT cause dental issues.
What causes any dental issues, (gum inflamtion, decay etc) is DRY MOUTH. Which can be a side effect of Lyrica. Thankfully I don't suffer that side effect. But those who do need to take extra care to treat the dry mouth to help out dental health.
As to my side effects, my doc agrees we need to lower the Lyrica, to minimise the side effects. Because I am getting such good benefit from it, we are going to try and see if a lower dose will lessen the joint pain.
So I am back to 50mg at night. And we will stay at that for the next month, monitor what happens and see how it goes.
He did say he only wants me on Lyrica for 12 months. So I need to ask him, if the Lyrica "retrains" the nerve so it doesn't send the pain signals off to the brain. Although he sometimes really depresses me so maybe I'll leave it for now.
I had a doc apt yesty, but go too busy chatting I totally forgot to ask about the lryica and gum inflammation , but I do go back to dentist end next week and let him know what your doc/ dentist said. my last lryica yesterday.
So after over 4 years on the stuff I have been successfully weaned off it in just over four months. So now for the targin.
Not sure how I am going to cope with this shooting crappy arm pain . Argggg . But I am so bloody determined to get off all meds even if for a short while to prove to myself I am not a druggy and only took the meds as I got to my last straw.
But I am willing to admit my clear head is something I haven't felt in well over 15 years.
Not too sure why my feet are swelling though, weird.
Juliemackay590@gmail.com replied the topic: LYRICA
Hi, this is the second time I'm on Lyrica 300mg X daily, I also take Duloxetine 120mg at night. I don't take an oxy, only paracetamol or ibuprofen. I too have vivid dreams and nightmares now, very realistic storylines that have me waking and remembering, even becoming quite upset at what's happened in them and wondering if these things really happened. It's quite disturbing at times. I think maybe just some of us are prone to it and others not. From memory, it is mentioned in the leaflets as a possible side effect.